Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 20, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 30, 2008, 3:19 AM CDT for 17 counties in Kansas. It took effect at Apr 30, 2008, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2008, 3:19 AM CDT (08:19 UTC)
- In effect from
- Apr 30, 2008, 1:00 PM CDT
- Expired
- Apr 30, 2008, 8:53 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3316 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 300819 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 319 AM CDT WED APR 30 2008 ...STRONG SOUTHERLY WINDS EXPECTED THIS AFTERNOON... .AN AREA OF LOW PRESSURE WILL INTENSIFY OVER EASTERN COLORADO THIS AFTERNOON. THIS WILL ALLOW STRONG SOUTHERLY WINDS TO DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON HOURS. KSZ032-033-047>053-067>069-082-083-091>093-301630- /O.NEW.KICT.WI.Y.0020.080430T1800Z-080501T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 319 AM CDT WED APR 30 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH DURING THE AFTERNOON HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMC
3 follow-up statements
000 WWUS73 KICT 301605 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1105 AM CDT WED APR 30 2008 ...STRONG SOUTHERLY WINDS EXPECTED THIS AFTERNOON... .AN AREA OF LOW PRESSURE WILL CONTINUE TO INTENSIFY OVER EASTERN COLORADO THIS AFTERNOON. THIS WILL ALLOW STRONG SOUTHERLY WINDS TO DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON HOURS. KSZ032-033-047>053-067>069-082-083-091>093-010000- /O.CON.KICT.WI.Y.0020.080430T1800Z-080501T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 1105 AM CDT WED APR 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH DURING THE AFTERNOON HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KICT 302350 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 650 PM CDT WED APR 30 2008 KSZ032-033-048-049-010100- /O.CAN.KICT.WI.Y.0020.000000T0000Z-080501T0000Z/ RUSSELL-LINCOLN-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...ELLSWORTH...SALINA 650 PM CDT WED APR 30 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA ACROSS PORTIONS OF CENTRAL KANSAS...BUT WILL REMAIN ON THE GUSTY SIDE DURING THE EVENING HOURS. $$ KSZ047-050>053-067>069-082-083-091>093-010200- /O.EXT.KICT.WI.Y.0020.000000T0000Z-080501T0200Z/ BARTON-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON... MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY 650 PM CDT WED APR 30 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. VERY STRONG SOUTHERLY WINDS OF 25 TO 35 MPH...AND GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAKUB
000 WWUS73 KICT 010153 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 853 PM CDT WED APR 30 2008 KSZ047-050>053-067>069-082-083-091>093-010300- /O.CAN.KICT.WI.Y.0020.000000T0000Z-080501T0200Z/ BARTON-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON... MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY 853 PM CDT WED APR 30 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA ACROSS THE REGION...THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ JAKUB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:14 AM CDT, 5 minutes earlier.
Area forecast discussion, Apr 30, 3:14 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 314 AM CDT WED APR 30 2008 MAIN FORECAST CONCERNS: STRONG WINDS THIS PM/EVE AND SEVERE WEATHER CHANCES THURSDAY AFTERNOON AND EVENING. .DISCUSSION... TODAY-TONIGHT: LEE CYCLOGENESIS WILL OCCUR OVER NERN CO TODAY...WITH THE LOW REACHING S-CNTRL NE TONIGHT. WARM FRONT WILL LIFT FROM SRN KS NWD OUT OF OUR AREA TODAY. 985MB SURFACE LOW OVER ERN CO BY LATE PM WITH INCREASED PRESSURE GRADIENT...STEEP SURFACE-850 LAPSE RATES AND 40KT 850 WINDS SHOULD ALLOW MUCH OF CENTRAL/SOUTH CENTRAL KS TO REACH AT LEAST LOW END SUSTAINED WIND ADVISORY CRITERIA BY LATE PM. WILL ISSUE ADVISORY FROM 18Z-00Z AND THIS MAY NEED TO BE EXTENDED INTO EVE HOURS AS STRONG LOW-LEVEL JET DEVELOPS. OTHERWISE PROJECTED WARMER TEMPERATURES ARE ON TRACK. THURSDAY-FRIDAY: STRONG UPPER LOW OVER THE PACIFIC NW EARLY THIS AM...WILL MOVE OUT ACROSS THE CENTRAL PLAINS DURING THIS PERIOD. BY LATE THURS PM...PRE-FRONTAL DRYLINE SHOULD EXTEND FROM THE FLINT HILLS INTO CENTRAL OKLAHOMA WITH A COLD FRONT ACROSS CENTRAL THRU SWRN KS. ACCORDING TO PROGGED SOUNDINGS AND 1000-850 THICKNESSES...TEMPERATURES COULD SOAR INTO THE MID-UPPER 80S IN S-CNTRL KS BEHIND DRYLINE IN WELL MIXED ATMOSPHERE. GIVEN HIGHS OF 80/LOWER 80S AND DEWPOINTS REACHING 60/LOWER 60S IN THE WARM SECTOR...MLCAPES OF 2500 ARE POSSIBLE WITH 45-50 KT OF DEEP LAYER SHEAR. OUR THOUGHTS ARE THAT MID-LEVEL COOLING COULD INITIATE AN ISOLATED SUPERCELL OR TWO IN THE 21Z-03Z TIMEFRAME AHEAD OF THE DRYLINE. DURING THE EVE...THE COLD FRONT WILL OVERTAKE THE DRYLINE ACROSS THE FLINT HILLS/SERN KS WITH LOW-LEVEL WINDS BACKING (AS LOW-LEVEL JET DEVELOPS) ALLOWING FOR INCREASED CONVERGENCE AND LOW-LEVEL SHEAR/HELICITY. THIS INCREASED CONVERGENCE/LIFT SHOULD RESULT IN MORE LINEAR TYPE SEVERE STORMS ALONG THE FRONT AS THE EVENING PROGRESSES AND CONFIDENCE IS GROWING THAT THIS WILL OCCUR. FOLLOWED THE CONSISTENT FURTHER SOUTH/SLIGHTLY SLOWER ECMWF WITH THE UPPER LOW TRACK FRIDAY. THEREFORE ANTICIPATING WRAP-AROUND CLOUDS AND COOLER CONDITIONS TO INVADE MUCH OF THE FORECAST AREA ALONG WITH A CHANCE OF LIGHT SHOWERS. THIS WILL BE COMPLEMENTED WITH VERY GUSTY W-NW WINDS. SATURDAY-TUESDAY: UPPER LOW TO PULL E-NEWD AWAY FROM AREA SATURDAY LEAVING FOR A FAIRLY PLEASANT WEEKEND. TEMPERATURES WILL BE SOMEWHAT SLOW TO RECOVER BEHIND DEPARTING STRONG SYSTEM WITH A COUPLE OF CHILLY NIGHTS. SOUTHERN BRANCH UPPER TROF WILL APPROACH THE KANSAS REGION MONDAY INTO TUESDAY BRINGING OUR NEXT CHANCE OF SHOWERS/T-STORMS. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 80 59 85 47 / 0 10 10 20 HUTCHINSON 82 57 83 44 / 0 10 10 20 NEWTON 80 58 84 46 / 0 10 20 20 ELDORADO 79 58 82 48 / 0 10 20 30 WINFIELD-KWLD 80 61 82 49 / 0 10 20 20 RUSSELL 83 54 69 39 / 0 10 10 20 GREAT BEND 84 55 72 41 / 0 10 10 20 SALINA 81 58 75 46 / 0 10 10 20 MCPHERSON 81 58 81 45 / 0 10 10 20 COFFEYVILLE 78 59 81 53 / 0 10 20 50 CHANUTE 77 59 80 53 / 0 10 20 50 IOLA 76 59 80 52 / 0 10 20 60 PARSONS-KPPF 78 60 81 53 / 0 10 20 50 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>069-082-083-091>093. &&
Hazardous weather outlook, Apr 29, 4:37 PM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 437 PM CDT TUE APR 29 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 437 PM CDT TUE APR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS MOST OF THE AREA THURSDAY AFTERNOON AND NIGHT. SEVERE STORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING...EAST OF A LINE FROM COTTONWOOD FALLS TO EL DORADO TO ARKANSAS CITY. LISTEN FOR LATER FORECASTS AND OUTLOOKS AS DETAILS BECOME MORE DEFINED ON THE SEVERE WEATHER THREAT FOR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING FOR AREAS EAST OF A COTTONWOOD FALLS TO EL DORADO TO ARKANSAS CITY LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/ADK/LAWSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.